Alert archive / North Carolina / High Wind Warnings in 2005

High Wind Warning 1, NWS Newport/Morehead City, NC

November 21, 2005

NWS Newport/Morehead City, NC issued this high wind warning at Nov 21, 2005, 2:20 PM EST. It was in force for 18 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2005, 2:20 PM EST (19:20 UTC)
Expired
Dec 9, 2005, 10:17 AM EST
In force
18 days
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 211920
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
220 PM EST MON NOV 21 2005

...HIGH WIND WARNING IN EFFECT FOR THE OUTER BANKS FOR THIS AFTERNOON
THROUGH 10 PM THIS EVENING...

...WIND ADVISORY IS IN EFFECT FOR CARTERET...MAINLAND HYDE AND DARE COUNTIES
THROUGH 10 PM THIS EVENING...

...WIND ADVISORY IN EFFECT FOR THE OUTER BANKS FROM 10 PM THIS
EVENING THROUGH 4 PM TUESDAY AFTERNOON...

.SUSTAINED SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS
55 TO 60 MPH WILL BE POSSIBLE ACROSS OUTER BANKS HYDE AND DARE
COUNTIES THROUGH THIS EVENING. WINDS ARE EXPECTED TO WEAKEN
SLIGHTLY OVERNIGHT BUT REMAIN AROUND 25 TO 35 MPH WITH HIGHER
GUSTS OVERNIGHT AND TUESDAY.

NCZ103-104-220000-
/O.NEW.KMHX.HW.W.0001.051121T1920Z-051122T0300Z/
/O.EXT.KMHX.WI.Y.0001.051122T0300Z-051122T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
220 PM EST MON NOV 21 2005

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS
UPGRADED THE WIND ADVISORY THIS EVENING FOR THE OUTER BANKS TO A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST. THE WIND
ADVISORY WILL BE IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
TUESDAY.

A STRONG COASTAL LOW WILL CONTINUE TO TREK NORTHEAST THIS
EVENING TOWARDS THE OUTER BANKS. STRONG WINDS ASSOCIATED WITH THIS
DEEPENING SYSTEM COULD PRODUCE WIND SPEEDS OVER 40 MPH WITH GUSTS
TO 60 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

AS THE LOW MOVES OFF TO THE NORTHEAST TONIGHT...SPEEDS WILL DIMINISH
SLIGHTLY TO 25 TO 35 MPH. FOR TUESDAY THE WINDS WILL TURN TO THE
WEST WITH FREQUENT GUSTS OF 35 TO 45 MPH POSSIBLE. 

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ047-081-095-220000-
/O.EXB.KMHX.WI.Y.0001.000000T0000Z-051122T0300Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
220 PM EST MON NOV 21 2005

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS ISSUED
A WIND ADVISORY FOR CARTERET...MAINLAND HYDE AND DARE
COUNTIES...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

A STRONG COASTAL LOW WILL CONTINUE TO TREK NORTHEAST THIS
EVENING PASSING JUST EAST OF HIGHWAY 17. THE STRONGEST WINDS ARE
EXPECTED TO IMPACT THE COASTAL AND SOUND SIDE COUNTIES WITH
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. WINDS COULD REACH
UPWARDS OF 50 MPH AROUND STRONG SHOWERS OR THUNDERSTORMS.

AS THE LOW MOVES OFF TO THE NORTHEAST TONIGHT...WINDS WILL SHIFT
TO THE WEST. SPEEDS WILL DIMINISH TO 20 TO 25 MPH LATE TUESDAY
AFTERNOON...AND TO 15 TO 20 MPH TUESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS72 KMHX 220030
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 PM EST MON NOV 21 2005

...WIND ADVISORY IS IN EFFECT FOR CARTERET...MAINLAND HYDE AND
DARE COUNTIES THROUGH 4 PM TUESDAY...

...WIND ADVISORY IN EFFECT FOR THE OUTER BANKS THROUGH 4 PM
TUESDAY AFTERNOON...

.DEVELOPING LOW PRESSURE OVER EASTERN NORTH CAROLINA THIS EVENING,
WILL MOVE NORTHEAST AWAY FROM THE AREA ON TUESDAY. THE LOW WILL
PRODUCE SOUTHEAST TO SOUTHWEST WINDS OF 25 TO 35 MPH ALONG THE
COAST AND SOUNDS. ISOLATED WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE IN
HEAVY SHOWERS. ON TUESDAY STRONGER WEST WINDS OF 30 TO 40 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS COASTAL EASTERN NORTH CAROLINA AS
THE LOW CONTINUES TO STRENGTHEN WELL NORTH OF THE AREA.

NCZ103-104-220830-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-051122T0300Z/
/O.EXT.KMHX.WI.Y.0001.051122T0030Z-051122T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
730 PM EST MON NOV 21 2005

...HIGH WIND WARNING IS CANCELLED FOR THE OUTER BANKS...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY FOR 
THE OUTER BANKS...

THE NATIONAL WEATHER SERVICE IN NEWPORT, MOREHEAD CITY HAS
CANCELLED THE HIGH WIND WARNING FOR THE OUTER BANKS. A WIND ADVISORY
IS NOW IN EFFECT FOR THE AREA UNTIL 4 PM EST TUESDAY.

DEVELOPING LOW PRESSURE OVER EASTERN NORTH CAROLINA THIS EVENING
WILL MOVE NORTHEAST OFF THE VIRGINIA COAST LATE TONIGHT. SOUTHEAST
TO SOUTH WINDS OF 25 TO 35 MPH WILL OCCUR ALONG THE OUTER BANKS AS
THE LOW MOVES BY. ISOLATED WIND GUSTS TO 50 MPH ARE POSSIBLE IN
ANY HEAVY SHOWERS THAT OCCUR. THE LOW WILL MOVE WELL NORTHEAST OF
THE AREA WHILE CONTINUING TO DEEPEN ON TUESDAY PRODUCING STRONG
WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.



$$

NCZ047-081-095-220830-
/O.EXT.KMHX.WI.Y.0001.000000T0000Z-051122T2100Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
730 PM EST MON NOV 21 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY FOR CARTERET...MAINLAND DARE...AND 
MAINLAND HYDE COUNTIES...

DEVELOPING LOW PRESSURE OVER EASTERN NORTH CAROLINA THIS EVENING
WILL MOVE NORTHEAST OFF THE VIRGINIA COAST LATE TONIGHT. SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ALONG THE OUTER BANKS AS
THE MOVES BY. ISOLATED WIND GUSTS TO 45 MPH ARE POSSIBLE IN ANY
HEAVY SHOWERS THAT OCCUR. THE LOW WILL MOVE WELL NORTHEAST OF THE
AREA WHILE CONTINUING TO DEEPEN ON TUESDAY PRODUCING STRONG WEST
WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS72 KMHX 082018
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
318 PM EST THU DEC 8 2005

...WINDS AROUND 35 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES
WILL BE POSSIBLE ACROSS THE OUTER BANKS...

.A DEEPENING LOW PRESSURE EXPECTED TO DEVELOP OVER THE SOUTHEAST
WILL PRODUCE STRONG WINDS ACROSS THE REGION LATE TONIGHT AND INTO
FRIDAY. DRIVING CONDITIONS MAY BE HAMPERED BY THE STRONG AND
GUSTY WINDS AND HEAVY RAIN.

NCZ103-104-090900-
/O.UPG.KMHX.WI.Y.0001.051209T1000Z-051209T2200Z/
/O.NEW.KMHX.HW.W.0001.051209T1100Z-051209T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
318 PM EST THU DEC 8 2005

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EST
FRIDAY. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE
REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY
TURN TO THE SOUTH AT 30 TO 35 MPH OVERNIGHT AND INCREASE TO 35 TO
40 MPH WITH GUSTS TO NEAR 50 MPH AS THE LOW MOVES THROUGH THE
REGION FRIDAY. WITH WINDS PARALLEL TO MOST OF THE COAST... ANY
SOUNDSIDE FLOODING SHOULD BE MINIMAL. AS WINDS TURN MORE NORTHWEST
BEHIND THE LOW...IT COULD KEEP THE WATER ON THE SOUND SIDE AROUND
A FOOT OR TWO ABOVE NORMAL...BUT NO SIGNIFICANT IMPACTS ARE
EXPECTED. WIND GUSTS UPWARDS OF 50 MPH ARE ALSO POSSIBLE...SO
RESIDENTS ALONG THE OUTER BANKS SHOULD TAKE PRECAUTIONARY MEASURES
FOR THIS COASTAL STORMS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ095-090900-
/O.NEW.KMHX.HW.W.0001.051209T1000Z-051209T1900Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
318 PM EST THU DEC 8 2005

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EST
FRIDAY. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE
REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY
TURN TO THE SOUTH AT 30 TO 35 MPH OVERNIGHT AND INCREASE TO 35
TO 40 MPH BY SUNRISE AS THE LOW MOVES THROUGH THE REGION FRIDAY.
THE STRONGEST WINDS WILL BE CONFINED TO DOWN EAST CARTERET COUNTY
AND THE CAPE LOOKOUT AREA. WITH THE STRONGEST WINDS EXPECTED
AROUND THE TIME OF LOW TIDE...THE IMPACTS OF HIGH SURF WILL BE
VERY LIMITED ALONG THE COAST...BUT SOME MINOR FLOODING IS POSSIBLE
ACROSS DOWN EAST CARTERET COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ098-090900-
/O.NEW.KMHX.WI.Y.0002.051209T0900Z-051209T1900Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
318 PM EST THU DEC 8 2005

...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EST
FRIDAY. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE
REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY
TURN TO THE SOUTH AT 25 TO 30 MPH OVERNIGHT AND INCREASE TO 30 TO
35 MPH BY SUNRISE AS THE LOW MOVES THROUGH THE REGION FRIDAY. WITH
THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE
IMPACTS OF HIGH SURF WILL BE VERY LIMITED ALONG THE COAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-090900-
/O.NEW.KMHX.WI.Y.0002.051209T1000Z-051209T2000Z/
MAINLAND DARE-MAINLAND HYDE-
318 PM EST THU DEC 8 2005

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST
FRIDAY. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE
REGION TONIGHT. NORTHEAST WINDS AROUND 15 TO 20 MPH WILL QUICKLY
TURN TO THE SOUTH AT 25 TO 30 MPH OVERNIGHT AND INCREASE TO 30 TO
35 MPH BY SUNRISE AS THE LOW MOVES THROUGH THE REGION FRIDAY. WITH
THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE
IMPACTS OF FLOODING WILL BE LIMITED...BUT SOME MINOR FLOODING IS
POSSIBLE ADJACENT TO THE SOUND FROM SWANQUARTER TO STUMPY POINT
EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 090806
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
306 AM EST FRI DEC 9 2005

...WINDS AROUND 35 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES
WILL BE POSSIBLE ACROSS THE OUTER BANKS...

.LOW PRESSURE WILL MOVE ALONG THE CAROLINA COAST THIS MORNING AND WILL
PRODUCE STRONG WINDS ACROSS THE REGION. DRIVING CONDITIONS MAY BE
HAMPERED BY THE STRONG AND GUSTY WINDS. THE LOW WILL MOVE QUICKLY
OFF TO THE NORTHEAST THIS AFTERNOON. 

NCZ103-104-092200-
/O.EXT.KMHX.HW.W.0001.051209T1100Z-051209T2200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
306 AM EST FRI DEC 9 2005

...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH LOW PRESSURE TO
THE SOUTH...WILL CAUSE STRONG WINDS ACROSS THE REGION. SOUTH WINDS
AROUND 15 TO 20 MPH WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO
NEAR 50 MPH AS THE LOW MOVES THROUGH THIS MORNING. WITH WINDS PARALLEL TO
MOST OF THE COAST...ANY SOUNDSIDE FLOODING WILL BE MINIMAL. AS WINDS
TURN MORE NORTHWEST BEHIND THE LOW...IT COULD KEEP THE WATER ON
THE SOUND SIDE AROUND A FOOT OR TWO ABOVE NORMAL...BUT NO
SIGNIFICANT IMPACTS ARE EXPECTED. WIND GUSTS UPWARDS OF 50 MPH ARE
ALSO POSSIBLE...SO RESIDENTS ALONG THE OUTER BANKS SHOULD TAKE
PRECAUTIONARY MEASURES FOR THIS COASTAL STORMS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ095-091900-
/O.CON.KMHX.HW.W.0001.051209T1000Z-051209T1900Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
306 AM EST FRI DEC 9 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE
REGION. SOUTH WINDS AROUND 15 TO 20 MPH WILL QUICKLY INCREASE TO
35 TO 40 MPH AS THE LOW MOVES THROUGH THE REGION THIS MORNING.
THE STRONGEST WINDS WILL BE CONFINED TO DOWN EAST CARTERET COUNTY
AND THE CAPE LOOKOUT AREA. WITH THE STRONGEST WINDS EXPECTED
AROUND THE TIME OF LOW TIDE...THE IMPACTS OF HIGH SURF WILL BE
VERY LIMITED ALONG THE COAST...BUT SOME MINOR FLOODING IS POSSIBLE
ACROSS DOWN EAST CARTERET COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ098-091900-
/O.CON.KMHX.WI.Y.0002.051209T0900Z-051209T1900Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
306 AM EST FRI DEC 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE
REGION. SOUTH WINDS AROUND 15 TO 20 MPH WILL QUICKLY INCREASE TO
30 TO 35 MPH AS THE LOW MOVES THROUGH THE REGION THIS MORNING.
WITH THE STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW
TIDE...THE IMPACTS OF HIGH SURF WILL BE VERY LIMITED ALONG THE
COAST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-092000-
/O.CON.KMHX.WI.Y.0002.051209T1000Z-051209T2000Z/
MAINLAND DARE-MAINLAND HYDE-
306 AM EST FRI DEC 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

STRONG HIGH PRESSURE TO THE NORTH...COMBINED WITH DEVELOPING LOW
PRESSURE TO THE SOUTH...WILL STRENGTHEN THE WINDS ACROSS THE REGION.
SOUTH WINDS AROUND 15 TO 20 MPH WILL QUICKLY INCREASE TO 30 TO 35
MPH AS THE LOW MOVES THROUGH THE REGION THIS MORNING. WITH THE
STRONGEST WINDS EXPECTED AROUND THE TIME OF LOW TIDE...THE IMPACTS
OF FLOODING WILL BE LIMITED...BUT SOME MINOR FLOODING IS POSSIBLE
ADJACENT TO THE SOUND FROM SWANQUARTER TO STUMPY POINT EARLY
FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 091517
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1017 AM EST FRI DEC 9 2005

...HIGH WINDS ARE NO LONGER EXPECTED SO ALL HIGH WIND WARNINGS AND
WIND ADVISORIES HAVE BEEN CANCELLED...

NCZ103-104-091630-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-051209T2200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1017 AM EST FRI DEC 9 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH WIND WARNING. 

$$

NCZ095-091630-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-051209T1900Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
1017 AM EST FRI DEC 9 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH WIND WARNING. 

$$

NCZ047-081-091630-
/O.CAN.KMHX.WI.Y.0002.000000T0000Z-051209T2000Z/
MAINLAND DARE-MAINLAND HYDE-
1017 AM EST FRI DEC 9 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

$$

NCZ098-091630-
/O.CAN.KMHX.WI.Y.0002.000000T0000Z-051209T1900Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
1017 AM EST FRI DEC 9 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

$$

VINCENT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Nov 21, 9:05 AM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Nov 21, 9:05 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 AM EST MON NOV 21 2005

.SHORT TERM...BACK EDGE OF HEAVIEST RAINS MOVING NORTH RATHER
QUICKLY OUT OF SC ATTM. THIS BACK EDGE SHOULD MOVE INTO THE REGION
BY LATE MRNG WITH A POTENTIAL BREAK IN THE PCPN BUT ANOTHER AREA OF
RAIN EXISTS OVER GA ASCD WITH MAIN JET STREAK ROUNDING THE BASE OF
THE UPPER TROF. SO WILL MAINTAIN MENTION OF RAIN AND TSTMS INTO THE
EARLY EVNG HOURS BEFORE TAPERING BACK. INSTABILITY APPEARS TO BE
CONFINED MAINLY TO NEAR COASTAL SECTIONS WITH COASTAL TROF
DEVELOPMENT. WILL KEEP AN ISOLATED MENTION INLAND BUT DO FEEL THE
BEST CHANCE OF TSTMS IS ALONG THE COAST AND OVER THE WATERS. COASTAL
TROF HAS MOVED PAST HSE BUT NOT MUCH FARTHER AND WITH EVAPORATIVE
COOLING REINFORCING WEAK CAD TYPE SIGNATURE IN THE CENTRAL PART OF
THE STATE COASTAL TROF MAY BE PREVENTED FROM MOVING INLAND MUCH AT
ALL. FOR NOW WILL DROP TEMPS A FEW DEGREES TO COVER THIS
POSSIBILITY. EVEN IF TROF MOVES IN AND SFC LOW DEVELOPS FARTHER
INLAND PCPN SHOULD KEEP TEMPS DOWN INLAND.

&&

.MARINE...WILL SEND OUT MORNING UPDATE A LITTLE EARLIER THIS
MORNING AS CONDITIONS RAPIDLY DETERIORATING OVER THE COASTAL WATERS
THIS MORNING WITH RAPIDLY ADVANCING LOW. 41025 OFF HAT ALREADY UP
TO 8 FT AND FRYING PAN 13 FT. THE LOW DEEPENING QUICKLY WITH 3HR PRES
FALLS AROUND 4-5MB OFF THE SC COAST. LOOKS LIKE SOME STRONG WINDS
JUST OFF THE SFC BEGINNING TO SHOW UP ON RADAR...WILL HAVE TO
MONITOR CLOSELY FOR ANY OF THIS MIXING DOWN OVER THE WARMER
COASTAL WATERS WITH SPEEDS IN THE 45KT+ RANGE. WATERSPOUTS ALSO A
POSSIBILITY ALONG THE COASTAL WATERS TODAY WITH REPORTS OF SOME
EARLIER THIS MORNING TO OUR S. WITH BUOYS COMING IN WITH HIGHER
SEAS WILL BUMP UP SEAS A FOOT OR TWO.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FOR NCZ103-104 FROM 1 PM MONDAY TO 4 PM TUESDAY.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 1 PM
     MONDAY TO 4 PM TUESDAY.
&&

MLF/SJ
Hazardous weather outlook, Nov 21, 3:13 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
313 AM EST MON NOV 21 2005

AMZ130-135-150-152-154-156-158-NCZ103-220815-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-OUTER BANKS DARE-
313 AM EST MON NOV 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHEAST ALONG OR JUST INLAND
FROM THE COAST TODAY...THEN LIFTS NORTH OF THE REGION TONIGHT.
WINDS WILL BECOME SOUTH TO SOUTHEAST AND INCREASE TO 30 TO 40 MPH
THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THE OUTER BANKS
THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS ARE EXPECTED WITH
A FEW THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE WITH
ISOLATED TORNADOES POSSIBLE...ESPECIALLY THIS AFTERNOON. LOCALLY HEAVY
RAIN IS EXPECTED WITH OVER 2 INCHES POSSIBLE IN SPOTS. AS THE LOW
PASSES NORTH OF THE REGION TONIGHT THE SHOWERS WILL TAPER OFF AS
WINDS BECOME WEST TO NORTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TUESDAY. WIND ADVISORY
CONDITIONS MAY CONTINUE FOR THE OUTER BANKS. THE STRONG WEST WINDS
MAY ALSO LEAD TO MINOR SOUNDSIDE FLOODING ALONG THE OUTER BANKS
TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON.

NCZ029-044>047-079>081-090>095-098-220815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
313 AM EST MON NOV 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHEAST ALONG OR JUST INLAND
FROM THE COAST TODAY...THEN LIFTS NORTH OF THE REGION TONIGHT.
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW
OF THE STORMS COULD BECOME SEVERE...ESPECIALLY THIS AFTERNOON
ALONG AND EAST OF HIGHWAY 17. LOCALLY HEAVY RAIN IS EXPECTED WITH
OVER 2 INCHES POSSIBLE IN SPOTS. GUSTY SOUTH TO SOUTHEAST WINDS
ARE EXPECTED ALONG THE COAST TODAY...BECOMING WEST TO NORTHWEST
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON
NEAR THE COAST.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 11:11 AM ESTSpecial Marine WarningMHX34 min

Nearby

High Wind Warnings in North Carolina, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.